Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Developed large floater in eye, eye pain, used polysporin. Serious?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I developed a large floater in eye, the eye actually hurts and when I put polysporin in my eye it makes it hurt more. This has been going on for 4 days.
Posted Wed, 2 May 2012 in Vision and Eye Disorders
Answered by Dr. Hema Yadav 31 minutes later
Thanks for the query.

Floaters in the field of vision can be due to debris in your tear film or more likely collection of blood cells in the inner compartment of your eyeball, called vitreous.

Sudden appearance of a large floater with pain can be a sign of a significant eye problem like bleeding in the vitreous, vitreous detachment or even worse retinal detachment due to age related degenerative conditions.

In any case there are no eye drops which will help in their removal. You have to visit your ophthalmologist as soon as possible who can after thorough examination determine the cause and suggest appropriate treatment like ibuprofen eye drops for pain relief and if required surgical management for the tear or detachment.

Please do not delay in seeking consultation as the earlier the diagnosis the better would be the management.

Till then you should avoid strain on the eye and if possible use a eye pad or a soft cotton pad to keep the eye closed

Hope I have answered the query.
I'll be available for any follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor